MAUDE Adverse Event Report: OWEN MUMFORD LIMITED UNIFINE PENTIPS PLUS; PEN NEEDLE

OWEN MUMFORD LIMITED UNIFINE PENTIPS PLUS; PEN NEEDLE
Model Number 4938494
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient called in on (b)(6) 2022 to report that a pen needle got stuck in her leg, but that she was able to remove it herself.She also complained that another needle was already bent and was not able to give herself an injection with it.
 
Additional Manufacturer Narrative
A batch file and retained sample review was performed and did not highlight any anomalies that could account for this event.The devices in question were returned for examination and upon inspection by mps team at owen mumford ltd, one pentip hub had the needle bent back and one pentip hub had the needle snapped off.The samples were then placed under high magnification for further assessment.The needle tube inside the hub, has been bent at an angle and squashed which indicates material resistance from force.From the findings observed in figure 1, the needle appears to have been broken off under force after moulding, indicating no issues with the assembly / manufacture of the device.Figure 2 shows the needle bent away from its original vertical positioning.It also has a second bend towards the tiip of the needle indicating a use of force upon the needle causing it to bend.This damage to the needle indicates the needle has been used.The needle shield could not have been placed over the needle if the needle was damaged.This could be caused by placing the hub at an angle when inserting the needle into the disposal chamber.The needle is also discolored which indicates that insulin has oxidized on the needle, which also indicates the pentip was used.

Brand Name
UNIFINE PENTIPS PLUS
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
OWEN MUMFORD LIMITED
brook hill
woodstock, oxfordshire OX20 1TU
UK  OX20 1TU
MDR Report Key16253104
Report Number1058602-2023-00001
Device Sequence Number12080615
Product Code FMI
UDI-Device Identifier00096295125597
UDI-Public00096295125597
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2023
Report Date (Section F) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number4938494
Device Catalogue Number4938494
Device Lot Number22EA004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2023
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/21/2022
Event Location Home
Date Report to Manufacturer12/22/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale
Patient Weight78 KG
Date Report Sent to FDA01/26/2023